Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 26, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 14, 2004, 3:13 PM CDT for Langlade County, Menominee County, Oconto County, Wisconsin. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2004, 3:13 PM CDT (20:13 UTC)
- Expired
- Jun 14, 2004, 4:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Langlade County, WI, Menominee County, WI, Oconto County, WI
The radar
The Green Bay radar (KGRB), 87 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1520 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
802 WUUS53 KGRB 142013 SVRGRB WIC067-078-083-142100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 313 PM CDT MON JUN 14 2004 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LANGLADE COUNTY IN WISCONSIN MENOMINEE COUNTY IN WISCONSIN OCONTO COUNTY IN WISCONSIN * UNTIL 400 PM CDT * AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS LOCATED NEAR ELTON. THAT PLACES IT 12 MILES EAST OF ANTIGO. IT WAS MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WHITE LAKE AROUND 320 PM... LANGLADE AROUND 325 PM... BREED AROUND 355 PM... HAYES AROUND 355 PM... SURING AROUND 400 PM... IF YOU ARE IN THE WARNED AREA...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. FREQUENT CLOUD-TO-GROUND LIGHTNING IS LIKELY. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. ALSO AVOID METAL OBJECTS. LAT...LON 4525 8897 4508 8903 4495 8832 4521 8832 $$ MG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:45 AM CDT, 11 hours 28 minutes earlier.
Area forecast discussion, Jun 14, 3:45 AM CDT, 11 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 AM CDT MON JUN 14 2004 .SHORT TERM...SURFACE TROUGH WITH WEAK UPPER SUPPORT WILL MOVE THROUGH TODAY AND BRING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. A FEW MAY LINGER INTO THIS EVENING IN THE EAST THEN DRIER AIR ARRIVES FOR MONDAY NIGHT AND TUESDAY. PREVIOUS FORECAST LOOKED VERY GOOD AND MADE ONLY MINOR ADJUSTMENTS TO WINDS AND TEMPERATURES. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...MAIN CONCERNS ARE PRECIP CHCS AND TEMPS. THE FRONT MOVES INTO THE CWA TUESDAY NIGHT WITH A CHANCE FOR SHOWERS AND THUNDERSTORMS. THE FRONTAL IS NOT COMING THROUGH AT A TIME THAT IS IDEAL FOR SEVERE WEATHER SO THE SEVERE POTENTIAL WILL BE LIMITED. THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY MORNING AS THE FRONT PUSHES THROUGH THE REST OF THE CWA. THE SKIES SHOULD CLEAR OUT A BIT FROM NORTHWEST TO SOUTHEAST...HOWEVER NORTHWEST WINDS WILL LIMIT HIGH TEMPERATURES. THEREFORE WILL GO A BIT LOWER THAN GUIDANCE AND KEEP THE PREVIOUS FORECAST. HIGH PRESSURE BUILDS INTO THE FORECAST AREA WEDNESDAY NIGHT KEEPING THE AREA DRY THROUGH THURSDAY EVENING. A WEAK FRONTAL BOUNDARY MOVING THROUGH THE STATE WILL BRING THE CHANCE FOR SHOWERS LATE THURSDAY NIGHT AND INTO FRIDAY. HIGH PRESSURE WILL AGAIN KEEP THE AREA DRY FRIDAY NIGHT THROUGH SATURDAY NIGHT. A STRONGER LOW PRESSURE SYSTEM WILL SLOWLY MOVE INTO THE REGION WITH A CHANCE FOR SHOWERS AND THUNDERSTORMS BY SUNDAY. ALTHOUGH NEW MEX NUMBERS ARE COOL THEY SEEM TOO COOL GIVEN THE SUN ANGLE THIS TIME OF YEAR...SO STUCK WITH THE PREVIOUS FORECAST TEMPERATURES. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jun 14, 10:15 AM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1015 AM CDT MON JUN 14 2004 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1015 AM CDT MON JUN 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EAST CENTRAL WISCONSIN THIS AFTERNOON. AN UPPER LEVEL DISTURBANCE WILL TRIGGER SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA THIS AFTERNOON. THE ATMOSPHERE MAY BECOME UNSTABLE ENOUGH OVER EAST CENTRAL WISCONSIN TO SUPPORT ISOLATED SEVERE THUNDERSTORMS WITH HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. THE BEST CHANCE WILL BE BETWEEN 1 PM AND 4 PM THIS AFTERNOON. OTHER STORMS FARTHER WEST AND NORTH MAY PRODUCE SMALL HAIL AND WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING AS A COLD FRONT MOVES ACROSS THE STATE. THERE IS A SLIGHT RISK OF SEVERE STORMS...WITH DAMAGING WIND AND LARGE HAIL THE MAIN THREATS. MORE THUNDERSTORMS ARE POSSIBLE ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER EAST CENTRAL WISCONSIN THIS AFTERNOON. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
In the hours before
Local storm report, Jun 14, 1:59 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
159 PM CDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0130 PM FUNNEL CLOUD 2 N CLEVELAND 43.94N 87.75W
06/14/2004 MANITOWOC WI PUBLIC
CITIZEN SAW FUNNEL CLOUD REACH ALMOST TWO-THIRDS OF THE
WAY DOWN TO GROUND ALONG I-43.
&&
JKLThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:21 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 39 min |
| Jun 13, 8:33 PM CDT | Special Marine Warning | GRB | 87 min | |
| Jun 13, 8:33 PM CDT | Special Marine Warning | GRB | 87 min | |
| Jun 13, 8:33 PM CDT | Special Marine Warning | GRB | 87 min | |
| Jun 14, 4:40 PM CDT | Special Marine Warning | GRB | 50 min | |
| Jun 14, 4:42 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 18 min |
| Jun 14, 5:14 PM CDT | Severe Thunderstorm Warning | GRB | Door | 31 min |
| Jun 14, 5:17 PM CDT | Special Marine Warning | GRB | 88 min | |
| Jun 14, 5:17 PM CDT | Special Marine Warning | GRB | 88 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.